Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Long Term Side Effects Of Lopinavir/Ritonavir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Kaletra (Lopinavir/Ritonavir)

low-PIN-a-veer, rit-ON-uh-veer Brand Name: Kaletra Other Name(s): LPV/RTV, LPV/r Drug Class: Protease Inhibitors Approved Use: Treatment of HIV Infection WARNING: Kaletra can cause serious, life-threatening side effects. These include liver problems, pancreatitis (inflammation of the pancreas), heart rhythm problems, severe allergic reactions, and life-threatening drug interactions. Contact your health care provider...
Ask the Experts

Lopinavir/Ritonavir

Dear doctor,I'm currently working in Cambodia and I have an Cambodian girlfriend. I know her a long time and we always had safer sex.Unfortunatel, yesterday it went wrong and the condom broke and to be honest, the HIV rate in this country is...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello Peter and thanks for posting.You're on an appropriate nPEP regimen and planned duration. Lopinavir/ritonavir (Kaletra, Alluvia) is associated with gastrointestinal side effects (nausea, diarrhea). Lamivudine/zidovudine is associated... Read more »

Side effects of Lopinavir/Ritonavir

Dear Dr HenryI am a practising HIV clinician in South Africa and am unsure as to how to attribute dyslipidaemia to solely the use of Lopinavir/Ritonavir or other causes. Is there a time frame when this drug can be excluded as a causative agent? How...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The effect of lopinavir/ritonavir is usually most profound on the triglycerides followed by cholesterol levels. Knowing the baseline lipid levels before starting a regimen and then the levels 1-3 months after starting usually is sufficient. If only... Read more »

treatment for side effects of tenofavir|+3TC and lopinavir with ritonavir

Dear dr.I was recently started 2nd line medication from indian govt.Started on 24/10/2010. i had severe side effects like nausea, vomiting,diarrohea because of lopinavir.here doctors stopped medication for 3 days and given the medication for...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Stomach side effects from lopinavir/ritonavir (Kaletra in US) are common particularly when starting meds. Often a variety of nausea or diarrhea meds need to be tried. Taking the meds with a meal and calcium supplements helps some patients. I would... Read more »

Lopinavir/Tenofovir Side Effects

25 days ago two of my three HIV drugs where changed. I switched from Sustiva (Efavirenz) andVidex (Didanosine) to Kaletra (Lopinavir) and Viread (Tenofovir) and remained on Ziagen (Abacavir). Since I started these new drugs I have had really bad...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Most often the Kaletra would be the culprit. Marinol often is helfpul short term for that. After a month it sometimes settles down. KH... Read more »
Connect With Others

long term side effects(lack of)

Posted by Anonymous
For women who have been on antivirals continuously for a while (more than four to five years)and have not had any side effects or minimal ones,could you please share your experiences. What you are taking, what you experienced(if it resolved while on... Read more »

long term side effects

Posted by Anonymous, 1 Reply
It would be interesting to hear from anyone that has been on antivirals for a long time(more than 4 years continously)that have minimal or NO side effects. Physical(appearence wise as well as internal) IF anyone out there falls into this catagory... Read more »

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »

psychological effects with long-term survivor

Posted by Anonymous, 4 Replies
I guess I am needing to know if there are any people out there who have really been in some sort of denial for years until first symptoms hit. I feel like a fool, but I've been positive since 84 and really have been in denial until getting so so... Read more »